Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 646, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 5, 2001, 9:54 PM CDT for Rankin County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 5, 2001, 9:54 PM CDT (02:54 UTC)
- Expired
- Oct 5, 2001, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
430 WUUS54 KJAN 060254 SVRJAN MSC121-060330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 954 PM CDT FRI OCT 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1030 PM CDT * AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF PUCKETT...OR ABOUT 9 MILES SOUTHEAST OF BRANDON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PUCKETT AT 1010 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3227 9000 3209 9003 3206 8974 3227 8974
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:50 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 5, 9:50 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 950 PM CDT FRI OCT 5 2001 ON SATELLITE AXIS OF UPPER TROF WAS MOVING TOWARD THE MISSISSIPPI VALLEY. THIS WAS PUSHING A STRONG COLD FRONT THROUGH THE REGION. IT EXTENDED FROM SOUTHEAST OF A TUPELO TO GREENWOOD TO NEAR A MONROE LINE. TEMPERATURES DROP 12 DEGREES IN ONE HOUR AT GREENWOOD. RAIN AND SCATTERED SHOWERS WERE NOTED ALONG AND AHEAD OF THE FRONT. UPPER PLOTS SHOWED SOME GOOD UPPER DIVERGENCE OVER THE REGION. AREA RADARS AND SATELLITE INDICATE THAT THE CONVECTIVE ACTIVITY IS ENDING ACROSS THE NORTHWEST SECTIONS AND WILL END ACROSS NORTHEAST LOUISIANA AND THE SOUTHERN SECTIONS OF NORTHEAST MISSISSIPPI AFTER MIDNIGHT. SO HAVE ADJUSTED THE ZONES ACCORDINGLY. HAVE LEFT THE CENTRAL AND SOUTH ABOUT THE SAME. TEMPS APPEAR TO BE ON TRACK. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.